What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 12, 6:40 AM EST, 7 hours earlier.
Area forecast discussion, Jul 12, 6:40 AM EST, 7 hours before
Area Forecast Discussion
National Weather Service Miami FL
740 AM EDT Sat Jul 12 2025
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 230 AM EDT Sat Jul 12 2025
Deep layered high pressure over Florida and extending both east and
west across the adjacent Atlantic and Gulf waters is forecast to
shift west this weekend, as a trough in the area of the Carolinas
early this morning shifts SE over the western Atlantic through
Sunday. This trough will essentially split the subtropical high,
with the western portion of the high moving west and extending from
the southern U.S. to the eastern Gulf by Sunday. The N/NW flow on
the east side of the high will cause the trough to cut off from the
westerly flow north of 30N and move south to along or just off the
Florida east coast on Sunday.
Today's low/mid level wind flow across South Florida will be lighter
and more variable in direction than the past couple of days, which
coupled with increasing precipitable water (PWAT) values in the 1.9-
2.0 inch range should result in a wider distribution of showers and
thunderstorms. Scattered showers and thunderstorms over the
nearshore Atlantic waters this morning may start affecting coastal
sections of SE Florida shortly after sunrise, with convection
eventually becoming more numerous along both east and west coast
seabreezes from midday through the mid afternoon. While the
concentration of afternoon storms is expected to be over the
interior, prevailing W/NW winds aloft should cause more of an
eastward drift of the convection late in the afternoon and early
evening, targeting east coast metro areas more so than past days.
Instability parameters this afternoon look similar to the past few
days, with CAPE values exceeding 2000 J/kg and 500 mb temps in the
-8 to -9C range. This should once again support a few strong to
marginally severe storms this afternoon over the interior, as well
as frequent to even excessive lightning at times with the strongest
thunderstorm clusters.
On Sunday, the mean deep layer wind flow becomes N/NW, a fairly rare
direction for July, as the surface high center sets up over the
eastern Gulf and a mid level low begins to form near the NW Bahamas.
With PWAT values expected to continue increasing to around or just
over 2 inches, showers and thunderstorms should once again become
widespread by afternoon and continue into the early evening, with
interior and eastern areas favored. Even though mid level
temperatures appear to warm slightly (thereby decreasing
instability), northerly mid level flow in the summer usually means a
decent chance of strong to marginally severe storms, and Sunday
should be no exception to this general rule.
Locally heavy rainfall will once again accompany the more persistent
convective clusters both today and Sunday, and HREF LPMM values this
afternoon are in the 3-5 inch range over the interior which
represent potential high-end rainfall amounts. Sunday's heavy
rainfall could set up closer to metro SE Florida as afternoon storms
move towards the east coast. The Weather Prediction Center (WPC)
Excessive Rainfall Outlook from yesterday afternoon indicated a
broad marginal risk of excessive rainfall across South Florida,
which is reasonable given the synoptic pattern. General rainfall
amounts on Sunday range from 0.5"-1" but with localized high-end
amounts likely exceeding 2 inches across the interior and eastern
areas. These amounts falling in a short time period could lead to
localized flooding.
High temperatures both today and Sunday should top 90 degrees most
areas, with heat index values in the 100-105F range. Values could
approach heat advisory levels, but enough uncertainty exists with
regards to exact timing of convective initiation which would limit
the duration of high heat index values. Nevertheless, persons are
urged to take actions to keep hydrated and avoid prolonged
exposure to the outdoors.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 230 AM EDT Sat Jul 12 2025
The main story through mid-week will be the broad low/mid level
low pressure area which is forecast to move over Florida Monday
and Tuesday. The GFS and its ensembles have been a bit more
defined/stronger with the low than the ECMWF suite, but regardless
it appears that a wet and stormy pattern is in store for the
first half of next week. NAEFS mean PWAT values are forecast to be
around the 90th percentile, in the 2-2.25" range, through
Wednesday. With the low still to our east on Monday, the wind flow
will remain N/NE, then shift to SE/S Tuesday and Wednesday as the
low moves across the peninsula and into the Gulf by Wednesday.
Broad low/mid level cyclonic flow around the low pressure area,
combined with the high moisture values, will result in periods of
rainfall at most times of the day, not just during peak diurnal
cycles. Expected rainfall amounts on Monday will exceed 1 inch
over most of the area, with high-end amounts in excess of 2
inches, in some areas perhaps quite a bit higher. Tuesday and
Wednesday's rainfall amounts could be similar, if not even higher
in some areas, as the shift in the wind flow to S/SE transports
high moisture values from the Atlantic and western Caribbean Sea.
WPC's Excessive Rainfall Outlook from yesterday continues the
marginal (Level 1) risk of excessive rainfall for Monday and
Tuesday, and wouldn't be surprised if the risk is increased in
later forecasts.
The low pressure is forecast to move slowly west and reach the
central Gulf during the second half of next week. In its wake, high
pressure should then rebuild from the western Atlantic across the
Florida peninsula. The resultant E/SE wind flow will begin to
bring PoPs closer to climatological normals but still a bit on the
high side, with a return to a typical east flow diurnal pattern of
precipitation.
Temperatures will be held down some by clouds and precipitation
Monday through Wednesday, with highs likely staying in the 80s to
perhaps near 90F. Temperatures could again increase some Thursday
and Friday to lower to mid 90s over the interior and west coast.
&&
.AVIATION...
(12Z TAFS)
Issued at 739 AM EDT Sat Jul 12 2025
VFR conditions prevail through the period. Chances for impacts to
terminals increase this afternoon with scattered SHRA/TSRA
forecast. Light southeasterly winds persist today, but become
light and variable overnight into tomorrow.
&&
.MARINE...
Issued at 230 AM EDT Sat Jul 12 2025
The synoptic pattern and weak pressure gradient through Tuesday
means that winds and seas should be light, but increasing coverage
of showers and thunderstorms through the forecast period will
result in periods of higher wind and seas over all local waters.
High pressure rebuilding by Wednesday will increase winds slightly
out of the E/SE, but should still remain below caution levels.
&&
.BEACHES...
Issued at 230 AM EDT Sat Jul 12 2025
The rip current risk will remain low through Tuesday, then perhaps
increase to moderate levels at the Atlantic beaches beginning on
Wednesday. The main threat at all area beaches will be occasional
to frequent lightning strikes during periods of rainfall which
will increase Sunday through Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 91 79 91 76 / 70 40 60 40
West Kendall 91 75 90 73 / 80 40 60 40
Opa-Locka 93 79 93 76 / 70 40 60 30
Homestead 91 78 90 76 / 70 30 50 30
Fort Lauderdale 90 79 90 76 / 70 40 60 40
N Ft Lauderdale 90 79 91 76 / 70 30 60 40
Pembroke Pines 93 81 93 78 / 70 40 60 30
West Palm Beach 91 77 91 75 / 70 30 60 30
Boca Raton 92 77 92 75 / 70 30 60 30
Naples 92 77 91 77 / 70 50 60 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...Molleda
LONG TERM....Molleda
AVIATION...ATV
In the hours before
Special weather statement, Jul 12, 12:40 PM EST, 1 hour before
Special Weather Statement
National Weather Service Miami FL
140 PM EDT Sat Jul 12 2025
FLZ071-073-074-121815-
Inland Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
140 PM EDT Sat Jul 12 2025
...A strong thunderstorm will impact portions of northern Miami-Dade
and south central Broward Counties through 215 PM EDT...
At 140 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northwest of Miccosukee Resort, or 16
miles southwest of Miramar. This storm was nearly stationary.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miccosukee Resort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2573 8076 2601 8070 2601 8044 2574 8046
TIME...MOT...LOC 1740Z 262DEG 1KT 2589 8058
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ARSpecial weather statement, Jul 12, 1:13 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
213 PM EDT Sat Jul 12 2025
FLZ071-072-121900-
Inland Broward County FL-Metro Broward County FL-
213 PM EDT Sat Jul 12 2025
...A strong thunderstorm will impact portions of central Broward
County through 300 PM EDT...
At 213 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Plantation. This storm was nearly
stationary.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Davie, Plantation, Sunrise, Tamarac, Lauderhill,
North Lauderdale, Lauderdale Lakes, Broadview-Pompano Park, Sawgrass
Mills Mall, Melrose Park, St. George, Chula Vista, Pine Island Ridge,
Village Park, Broadview Park, Riverland Village, Broward Estates,
West Ken-Lark, and Boulevard Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2608 8033 2620 8034 2621 8020 2609 8018
TIME...MOT...LOC 1813Z 111DEG 1KT 2615 8025
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ARSpecial weather statement, Jul 12, 1:35 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
235 PM EDT Sat Jul 12 2025
FLZ071-072-121900-
Inland Broward County FL-Metro Broward County FL-
235 PM EDT Sat Jul 12 2025
...A strong thunderstorm will impact portions of central Broward
County through 300 PM EDT...
At 235 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Weston, or near Davie. This storm was
nearly stationary.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pembroke Pines, Davie, Sunrise, Weston, East Toll Gate On Alligator
Alley, Intersection I-75 And U.S. 27, Intersection I-75 And Griffin
Road, and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2601 8049 2617 8049 2621 8035 2603 8035
TIME...MOT...LOC 1835Z 161DEG 1KT 2610 8040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AR